Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 70, NWS Tulsa, OK

April 1, 2024Craig County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 1, 2024, 10:04 PM CDT for Craig County, Oklahoma. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 1, 2024, 10:04 PM CDT (03:04 UTC)
Expired
Apr 1, 2024, 10:30 PM CDT
In force
26 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Craig County, OK

The radar

The Tulsa radar (KINX), 73 km from the middle of the area, began a volume at 03:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 1, 2:13 PM CDTTornado WatchSPC10 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2024-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 787 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2024-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
787 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
978 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
43 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 1, 9:23 PM CDT, 41 minutes earlier.

Area forecast discussion, Apr 1, 9:23 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
923 PM CDT Mon Apr 1 2024

...New SHORT TERM...

.SHORT TERM...
(The rest of tonight)
Issued at 919 PM CDT Mon Apr 1 2024

A cold front is currently near the I-44 corridor this
evening with strong to severe storms generally occurring
behind the boundary across northeast Oklahoma. Additional
thunderstorms continue to develop near the boundary into
central Oklahoma. This activity will continue to spread to
the south and east into the early morning hours with the
potential for severe weather diminishing after midnight. Wind
will become a greater concern with these storms as the activity
becomes more linear. However, there will continue to be the potential
for a brief tornado within the line of storms. Large hail is still
possible as well.

&&

.LONG TERM...
(Tonight through Monday)
Issued at 156 PM CDT Mon Apr 1 2024

Tuesday will be cloudy and drizzly/showery in spots as much
cooler air spills in behind the cold front. High temperatures will
only reach the mid 50s to low 60s for most areas, coolest in the
northwest. Skies are expected to clear out into Wednesday
morning, with low temperatures falling into the mid 30s to low
40s. A few of the most cold-prone spots could see a light frost.

The deep low pressure responsible for this cooler weather will
gradually move east through mid week with higher pressure building
in from the west. High temperatures will gradually warm, with highs
in the 60s Wed-Thu and 70s Fri-Sun. Meanwhile, as the next weather
system deepens in the west, breezy southerly winds will develop by
late in the week. This will once again increase the fire weather
potential across the area.

As this system approach the area next Saturday-Sunday, rain
chances will increase once again. The solar eclipse of April 8th
may be impacted by this weather system or another one that is set
to affect the area around next Tuesday. Ensemble cluster analysis
does not shed much light on the subject at this time, with models
split roughly 50- 50 into two camps for relatively better or
worse viewing conditions.

&&

.AVIATION...
(00Z TAFS)
Issued at 638 PM CDT Mon Apr 1 2024

Scattered to numerous thunderstorms will affect all sites this
evening, with gusty winds, heavy rainfall, and hail possible with
the storms. A cold front will sweep across the area overnight,
with MVFR ceilings expected late tonight through Tuesday following
the passage of the front. Gusty northwest winds will also prevail
following the frontal passage.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   48  55  39  64 /  80  30   0   0
FSM   59  67  41  65 /  60  20  10   0
MLC   52  60  39  66 /  80  20   0   0
BVO   43  54  35  64 /  80  40   0   0
FYV   52  63  36  59 /  80  30  10   0
BYV   55  63  38  57 /  80  30  10   0
MKO   51  59  38  63 /  80  30   0   0
MIO   48  54  37  60 /  80  40   0   0
F10   48  56  39  64 /  60  30   0   0
HHW   55  66  41  66 /  60   0   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...10
LONG TERM....06
AVIATION...05
Hazardous weather outlook, Apr 1, 4:43 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
443 PM CDT Mon Apr 1 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
443 PM CDT Mon Apr 1 2024

...SEVERE WEATHER LIKELY THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

TORNADO.
	RISK...Elevated.
	AREA....Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and northwest Arkansas.
	ONSET...This evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...northeast Oklahoma and northwest Arkansas.
	ONSET...This evening.

DISCUSSION...
Severe thunderstorms are expected through much of the evening.
The primary threat will be very large hail up to tennis ball size,
damaging wind gusts up to 80 mph and a few tornadoes.

The primary severe weather threat will evolve as a cold front and
dry line approach eastern Oklahoma late afternoon into the early
evening. Thunderstorms are expected to develop across eastern Oklahoma
between 5 and 7 pm and quickly become severe, with potential for very
large or damaging hail. Storms are expected to increase and spread eastward through the
evening with a continued threat of very large hail, and an
increasing damaging wind threat as storms grow upscale. Low level
winds are expected to strengthen near sunset, which may increase
the tornado potential for part of the evening. Most of the storms will exit the area
around midnight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY THROUGH THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential...Very High Fire Weather Potential...High Wind Potential.

EXTENDED DISCUSSION...
Breezy and cooler conditions will occur behind the system Tuesday
and Wednesday. Another low pressure system could bring a chance
of thunderstorms back to the region by the weekend.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Apr 1, 9:10 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Tulsa OK
910 PM CDT Mon Apr 1 2024

OKZ056-057-061-020245-
Craig OK-Rogers OK-Nowata OK-
910 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRAIG...NORTHEASTERN
ROGERS AND SOUTHEASTERN NOWATA COUNTIES THROUGH 945 PM CDT...

At 910 PM CDT, Doppler radar indicated a strong thunderstorm over New
Alluwe, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Chelsea...                        Bluejacket...
New Alluwe...                     White Oak...
Hollow...                         Pyramid Corners...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3679 9500 3677 9500 3651 9541 3651 9543
      3649 9544 3661 9560 3697 9531
TIME...MOT...LOC 0210Z 221DEG 51KT 3661 9547

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 9:27 PM CDT, 37 minutes before
Special Weather Statement
National Weather Service Tulsa OK
927 PM CDT Mon Apr 1 2024

OKZ056-057-020300-
Craig OK-Nowata OK-
927 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CRAIG AND CENTRAL
NOWATA COUNTIES THROUGH 1000 PM CDT...

At 927 PM CDT, Doppler radar indicated a strong thunderstorm near
Delaware, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Nowata...                         Delaware...
Lenapah...                        Hollow...
Centralia...                      Centrailia...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3692 9501 3663 9563 3678 9576 3700 9542
      3700 9508
TIME...MOT...LOC 0227Z 234DEG 49KT 3675 9563

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 9:36 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
936 PM CDT Mon Apr 1 2024

OKZ057-061-062-020300-
Craig OK-Rogers OK-Mayes OK-
936 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CRAIG...NORTHEASTERN ROGERS AND
NORTHWESTERN MAYES COUNTIES THROUGH 1000 PM CDT...

At 936 PM CDT, Doppler radar indicated a strong thunderstorm near
Foyil, moving northeast at 55 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Vinita...                         Chelsea...
Foyil...                          Bluejacket...
Big Cabin...                      White Oak...
Pyramid Corners...                Bushyhead...

This includes Interstate 44 between mile markers 258 and 293.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3675 9500 3668 9500 3634 9546 3646 9562
      3660 9549 3660 9543 3666 9543 3690 9520
TIME...MOT...LOC 0236Z 222DEG 46KT 3646 9548

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 9:38 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Tulsa OK
938 PM CDT Mon Apr 1 2024

OKZ054-059-064-020315-
Osage OK-Pawnee OK-Creek OK-
938 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN OSAGE...
NORTHWESTERN CREEK AND SOUTHEASTERN PAWNEE COUNTIES THROUGH 1015 PM
CDT...

At 938 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
west of Oilton, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Cleveland...                      Mannford...
Oilton...                         Jennings...
Westport...                       Osage...
Hallett...                        Terlton...
Walnut Creek State Park...        Silver City...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3643 9631 3621 9612 3616 9623 3616 9630
      3613 9630 3599 9662 3616 9662 3616 9672
TIME...MOT...LOC 0238Z 235DEG 38KT 3609 9665

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
Special weather statement, Apr 1, 9:41 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Tulsa OK
941 PM CDT Mon Apr 1 2024

OKZ057-058-020315-
Craig OK-Ottawa OK-
941 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CRAIG AND
NORTHWESTERN OTTAWA COUNTIES THROUGH 1015 PM CDT...

At 941 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
northeast of Bluejacket, moving northeast at 60 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Miami...                          Baxter Springs...
Commerce...                       Quapaw...
Welch...                          Bluejacket...
Treece...                         Picher...
Narcissa...                       Ottawa...
Peoria...                         Cardin...

This includes Interstate 44 between mile markers 301 and 324.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3686 9462 3671 9503 3687 9514 3700 9489
      3700 9462
TIME...MOT...LOC 0241Z 240DEG 52KT 3683 9501

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 1, 10:01 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1001 PM CDT Mon Apr 1 2024

OKZ057-058-020330-
Craig OK-Ottawa OK-
1001 PM CDT Mon Apr 1 2024

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CRAIG AND SOUTHWESTERN
OTTAWA COUNTIES THROUGH 1030 PM CDT...

At 1001 PM CDT, Doppler radar indicated a strong thunderstorm near
White Oak, moving northeast at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to vegetation
         is possible.

Locations in or near the path include...
Vinita...                         Afton...
Welch...                          Bluejacket...
White Oak...                      Narcissa...
Pyramid Corners...

This includes Interstate 44 between mile markers 278 and 303.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CDT for northeastern
Oklahoma.

&&

LAT...LON 3654 9526 3664 9537 3692 9508 3677 9483
TIME...MOT...LOC 0301Z 226DEG 38KT 3665 9525

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 7:10 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee50 min
Apr 1, 7:19 PM CDTAreal Flood AdvisoryTSAOsage, Pawnee3 hr
Apr 1, 7:22 PM CDTTornado WarningTSAOsage38 min
Apr 1, 7:28 PM CDTSpecial Weather StatementTSAPittsburg32 min
Apr 1, 7:43 PM CDTTornado WarningTSAOsage, Washington32 min
Apr 1, 7:49 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee30 min
Apr 1, 7:58 PM CDTTornado WarningTSANowata, Washington32 min
Apr 1, 8:00 PM CDTSpecial Weather StatementTSAPittsburg30 min
Apr 1, 8:06 PM CDTTornado WarningTSAOsage13 min
Apr 1, 8:10 PM CDTSevere Thunderstorm WarningTSAHaskell, Latimer, Pittsburg21 min
Apr 1, 8:21 PM CDTSevere Thunderstorm WarningTSACraig24 min
Apr 1, 8:26 PM CDTSevere Thunderstorm WarningTSACraig, Nowata49 min
Apr 1, 8:58 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa47 min
Apr 1, 9:03 PM CDTSpecial Weather StatementTSANowata27 min
Apr 1, 9:10 PM CDTSpecial Weather StatementTSACraig35 min
Apr 1, 9:27 PM CDTSpecial Weather StatementTSANowata33 min
Apr 1, 9:36 PM CDTSpecial Weather StatementTSACraig24 min
Apr 1, 9:38 PM CDTSpecial Weather StatementTSAPawnee37 min
Apr 1, 9:41 PM CDTSpecial Weather StatementTSAOttawa34 min
Apr 1, 9:52 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee, Tulsa, Washington38 min
Apr 1, 10:01 PM CDTSpecial Weather StatementTSACraig29 min
Apr 1, 10:16 PM CDTSpecial Weather StatementTSACreek, Okmulgee, Tulsa29 min
Apr 1, 10:18 PM CDTSevere Thunderstorm WarningTSACraig, Ottawa42 min
Apr 1, 10:25 PM CDTSpecial Weather StatementTSARogers, Tulsa35 min
Apr 1, 10:30 PM CDTSpecial Weather StatementTSACraig30 min
Apr 1, 10:37 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Wagoner23 min
Apr 1, 10:45 PM CDTSpecial Weather StatementTSARogers45 min
Apr 1, 10:46 PM CDTAreal Flood AdvisoryTSACreek, Osage, Rogers, Tulsa3 hr
Apr 1, 10:51 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee, Wagoner39 min
Apr 1, 11:19 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes, Wagoner41 min
Apr 1, 11:26 PM CDTSpecial Weather StatementTSAMuskogee49 min
Apr 1, 11:54 PM CDTSevere Thunderstorm WarningTSAAdair, Delaware51 min
Apr 1, 11:55 PM CDTSpecial Weather StatementTSAAdair, Cherokee35 min
Apr 2, 12:02 AM CDTSevere Thunderstorm WarningTSAPittsburg43 min
Apr 2, 12:24 AM CDTSpecial Weather StatementTSACherokee36 min
Apr 2, 12:26 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Muskogee, Sequoyah49 min
Apr 2, 12:34 AM CDTTornado WarningTSAAdair, Cherokee, Sequoyah41 min
Apr 2, 12:35 AM CDTSpecial Weather StatementTSAHaskell40 min
Apr 2, 1:05 AM CDTSevere Thunderstorm WarningTSAAdair40 min
Apr 2, 12:39 AM CDTSevere Thunderstorm WarningTSABenton, Carroll, Madison, Washington40 min
Apr 2, 1:34 AM CDTTornado WarningTSAMadison, Washington56 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.